Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 12:56 AM EDT for Allen County, Van Wert County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 12:56 AM EDT (04:56 UTC)
- Expired
- May 11, 2011, 1:19 AM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS53 KIWX 110456
SVRIWX
OHC003-161-110600-
/O.NEW.KIWX.SV.W.0035.110511T0456Z-110511T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1256 AM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 200 AM EDT
* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 4 MILES SOUTH OF DELPHOS...AND MOVING
SOUTH AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SPENCERVILLE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SOUTHWORTH...MONTICELLO AND CONANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4068 8429 4068 8444 4069 8445 4088 8444
4088 8434 4068 8425
TIME...MOT...LOC 0455Z 352DEG 20KT 4079 8431
WIND...HAIL <50MPH 1.00IN
$$
JC2 follow-up statements
502
WWUS53 KIWX 110508
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 AM EDT WED MAY 11 2011
OHC003-161-110600-
/O.CON.KIWX.SV.W.0035.000000T0000Z-110511T0600Z/
VAN WERT OH-ALLEN OH-
108 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR WEST CENTRAL ALLEN AND SOUTHEASTERN VAN WERT COUNTIES IN WEST
CENTRAL OHIO...
AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED 3 MILES NORTHEAST OF
SPENCERVILLE...OR ABOUT 8 MILES SOUTH OF DELPHOS...AND MOVING SOUTH
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4081 8444 4082 8431 4068 8425 4068 8444
4069 8445
TIME...MOT...LOC 0508Z 352DEG 20KT 4072 8430
WIND...HAIL <50MPH 1.00IN
$$
JC959
WWUS53 KIWX 110519
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
119 AM EDT WED MAY 11 2011
OHC003-161-110529-
/O.CAN.KIWX.SV.W.0035.000000T0000Z-110511T0600Z/
VAN WERT OH-ALLEN OH-
119 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEN AND
SOUTHEASTERN VAN WERT COUNTIES IN WEST CENTRAL OHIO IS CANCELLED...
AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4081 8444 4082 8431 4068 8425 4068 8444
4069 8445
TIME...MOT...LOC 0519Z 352DEG 20KT 4066 8429
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:15 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 10, 8:15 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT TUE MAY 10 2011 .AVIATION/UPDATE... ADDED POTENTIAL FOR FOG OVERNIGHT TO TAFS AND PUBLIC FORECASTS WITH HIGH DWPTS SPREADING SLOWLY INTO THE AREA AND SFC BOUNDARY BISECTING THE CWA RESULTING IN FAIRLY LIGHT WINDS. FLYING CONDITIONS EXPECTED TO LOWER TO MVFR WITH TEMPO IFR CONDITIONS DUE TO REDUCED VSBY TOWARD DAWN. GOING SLIGHT CHANCE OF TSTMS STILL REASONABLE WITH BOUNDARY REMAINING OVER THE AREA AND NOCTURNAL INCREASE IN SWLY LLJ OVERNIGHT ACROSS MO PERHAPS CAUSING A FEW CELLS TO POP UP NEAR THE SFC BOUNDARY. && .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... FOR TONIGHT...UPPER LEVEL IMPULSE CURRENTLY BRUSHING THE SOUTHERN PARTS OF THE FORECAST AREA MAY SPARK OFF SOME CONVECTION FOR THE REST OF THE AFTERNOON BEFORE IMPULSE DRIFTS OFF TO THE SOUTHEAST. OTHERWISE...CREST OF UPPER RIDGE EXPECTED TO PASS ACROSS THE LOCAL AREA TONIGHT. AS A RESULT...NOT SEEING TOO MUCH IN THE WAY OF UPPER SUPPORT FOR PRECIPITATION TONIGHT. HOWEVER...GIVEN THE PRESENCE OF THE FRONTAL SYSTEM OVER THE SOUTHERN ZONES AND STEEP MID LEVEL LAPSE RATES...CAN/T RULE OUT SOMETHING DEVELOPING TONIGHT. WILL CONTINUE WITH SMALL CHANCE POPS FOR TONIGHT. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS LOWS TONIGHT MAY BE A LITTLE ON THE COOL SIDE...ESPECIALLY IN THE SOUTH. WILL NUDGE UP THE LOWS A FEW DEGREES TONIGHT. IN THE LATER PERIODS...RATHER UNSETTLED WEATHER EXPECTED FOR THE NEXT COUPLE OF DAYS AS UPPER RIDGE SLOWLY DRIFTS OFF TO THE EAST AND DEEP UPPER TROUGH APPROACHES FROM THE WEST. AS A RESULT...EXPECTING PRECIPITATION CHANCES TO SLOWLY INCREASE WITH TIME. AT THE SURFACE...SHORT TERM MODELS SUGGEST A FRONTAL SYSTEM WILL MEANDER ACROSS THE AREA THROUGH MUCH OF THE SHORT TERM...ALLOWING FOR A LOW LEVEL FOCUS FOR PRECIPITATION AS WELL. WILL CONTINUE WITH CHANCE POPS THROUGH THURSDAY NIGHT. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS GUIDANCE TEMPERATURES LOOK REASONABLE FOR THE MOST PART. THE ONLY EXCEPTION IS WITH THE LOWS THURSDAY NIGHT...WHERE THE GUIDANCE LOOKS A LITTLE COOL. WILL NUDGE THE LOWS UP A FEW DEGREES DURING THAT PERIOD. LONG TERM /FRIDAY THROUGH NEXT TUESDAY/... ENSEMBLE DATA SUGGEST A SLOWLY PROGRESSIVE PATTERN WITH RESPECT TO THE UPPER FEATURES IS EXPECTED THROUGH THIS PERIOD. LONG WAVE TROUGH CURRENTLY OVER THE ROCKIES SHOULD DRIFT EAST INTO THE MIDWEST BY FRIDAY AND LINGER OVER THE GREAT LAKES INTO EARLY NEXT WEEK. THE PRESENCE OF THE UPPER TROUGH IN THE VICINITY SUGGESTS CHANCE POPS ARE IN ORDER FOR THE ENTIRE LONG TERM PERIOD. TEMPERATURES ARE EXPECTED TO AVERAGE BELOW NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JAS LONG TERM...JAS AVIATION/UPDATE...TAYLOR
Hazardous weather outlook, May 10, 10:52 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EDT TUE MAY 10 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120300- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1052 PM EDT TUE MAY 10 2011 /952 PM CDT TUE MAY 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. WHILE CONDITIONS WILL BE UNSTABLE...WEAK WIND SHEAR WILL LIKELY LIMIT THE THREAT FOR WIDESPREAD SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT AS WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120300- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 PM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF FOG ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
In the hours before
Local storm report, May 10, 6:57 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DECATUR 40.83N 84.93W
05/10/2011 M3.00 INCH ADAMS IN TRAINED SPOTTER
REPORTED AT 28TH STREET AND US 224 IN DECATUR
&&
EVENT NUMBER IWX1100730
NGLocal storm report, May 10, 7:03 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL HARTFORD CITY 40.45N 85.37W
05/10/2011 M1.00 INCH BLACKFORD IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100731
NGLocal storm report, May 10, 9:36 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL HARTFORD CITY 40.45N 85.37W
05/10/2011 M1.00 INCH BLACKFORD IN TRAINED SPOTTER
0428 PM HAIL GENEVA 40.59N 84.96W
05/10/2011 M0.75 INCH ADAMS IN TRAINED SPOTTER
0443 PM HAIL BERNE 40.66N 84.95W
05/10/2011 M0.75 INCH ADAMS IN TRAINED SPOTTER
DIME TO PENNY SIZED HAIL
0500 PM HAIL 5 NW DECATUR 40.88N 85.00W
05/10/2011 M0.70 INCH ADAMS IN TRAINED SPOTTER
DIME SIZED HAIL
0501 PM HAIL PREBLE 40.83N 85.01W
05/10/2011 M1.75 INCH ADAMS IN TRAINED SPOTTER
0510 PM HAIL S DECATUR 40.83N 84.93W
05/10/2011 M1.00 INCH ADAMS IN AMATEUR RADIO
PEA TO QUARTER SIZED HAIL
0510 PM HAIL DECATUR 40.83N 84.93W
05/10/2011 M3.00 INCH ADAMS IN TRAINED SPOTTER
REPORTED AT 28TH STREET AND US 224 IN DECATUR
0512 PM HAIL DECATUR 40.83N 84.93W
05/10/2011 M1.75 INCH ADAMS IN FIRE DEPT/RESCUE
RELAYED BY SHERIFF DEPT
0512 PM HAIL DECATUR 40.83N 84.93W
05/10/2011 M1.50 INCH ADAMS IN TRAINED SPOTTER
0514 PM HAIL DECATUR 40.83N 84.93W
05/10/2011 M2.50 INCH ADAMS IN TRAINED SPOTTER
2.5 INCH HAIL AT US 224 AND CR 300 W
0527 PM HAIL 5 E DECATUR 40.83N 84.83W
05/10/2011 M0.88 INCH ADAMS IN TRAINED SPOTTER
0540 PM HAIL 4 S VAN WERT 40.81N 84.58W
05/10/2011 M0.50 INCH VAN WERT OH AMATEUR RADIO
0540 PM HAIL 3 S VAN WERT 40.83N 84.58W
05/10/2011 M1.75 INCH VAN WERT OH EMERGENCY MNGR
0555 PM HAIL 1 SE CAVETT 40.95N 84.58W
05/10/2011 M1.00 INCH VAN WERT OH AMATEUR RADIO
&&
EVENT NUMBER IWX1100731 IWX1100725 IWX1100723 IWX1100724 IWX1100721
IWX1100718 IWX1100730 IWX1100719 IWX1100720 IWX1100729 IWX1100722
IWX1100726 IWX1100728 IWX1100727
NGSpecial weather statement, May 11, 12:46 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EDT WED MAY 11 2011
OHZ004-015-110515-
DEFIANCE OH-PAULDING OH-
1246 AM EDT WED MAY 11 2011
AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF HICKSVILLE...MOVING SOUTHEAST AT
20 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PAULDING...
SHERWOOD...
CECIL AND THE BEND...
CHARLOE...BROUGHTON AND ARTHUR...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4123 8426 4103 8457 4131 8480 4139 8475
4142 8462
TIME...MOT...LOC 0446Z 319DEG 16KT 4129 8463
JCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:13 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 62 min |
| May 11, 12:46 AM EDT | Special Weather Statement | IWX | Defiance, Paulding | 29 min |
| May 11, 3:24 AM EDT | Special Weather Statement | IWX | Putnam | 36 min |
| May 11, 3:41 AM EDT | Special Weather Statement | IWX | Allen | 34 min |
| May 11, 4:34 AM EDT | Flash Flood Warning | IWX | Allen, Putnam | 5 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.